Alabama, 2013

Flash Flooding and Flood in Alabama, July 11, 2013

July 11, 2013 · NWS MOB · 6 events in 1 county or zone

A series of strong thunderstorms produced heavy rainfall and flash flooding in Baldwin County, Alabama during the morning hours of July 11, 2013.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A series of strong thunderstorms produced heavy rainfall and flash flooding in Baldwin County, Alabama during the morning hours of July 11, 2013.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 11, 6:42 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 11, 6:42 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
742 AM CDT THU JUL 11 2013

.UPDATE...HAVE UPDATED TO INCREASE POPS TO CATEGORICAL ACROSS THE
AREA BASED ON RADAR TRENDS AND LATEST HRRR/WRF GUIDANCE.  NO OTHER
MAJOR CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  73  91  71  90 /  90  40  50  30  30
PENSACOLA   88  74  89  73  90 / 100  40  60  30  40
DESTIN      86  76  87  74  88 /  90  40  60  30  50
EVERGREEN   89  72  91  69  90 / 100  40  40  20  30
WAYNESBORO  89  71  92  69  90 / 100  30  30  10  20
CAMDEN      89  72  91  69  90 / 100  30  30  10  20
CRESTVIEW   89  70  90  68  90 /  90  40  60  30  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 11, 4:22 AM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
522 AM CDT THU JUL 11 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121030-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
522 AM CDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGHOUT THE
DAY...GRADUALLY DECREASING AFTER SUNSET. DANGEROUS CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED IN
THE STRONGER STORMS.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF
ALABAMA AND NORTHWEST FLORIDA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ON FRIDAY WITH SCATTERED ACTIVITY CONTINUING EACH DAY THROUGH EARLY
NEXT WEEK. THE BEST COVERAGE WILL OCCUR DURING THE AFTERNOON HOURS.
LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE PRIMARY THREAT AND THE
STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES AND BRIEF
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-121030-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
522 AM CDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE
MARINE AREA THROUGH TONIGHT. SOME OF THE STORMS WILL PRODUCE STRONG
GUSTY WINDS...LOCALLY HIGHER SEAS...AND FREQUENT LIGHTNING STRIKES.
ISOLATED WATERSPOUTS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
LAND AREAS ON FRIDAY. THESE STORMS WILL ALSO MOVE SOUTH TOWARD THE
ADJACENT COASTAL WATERS. SOME STORMS MAY BE STRONG AND ISOLATED
WATERSPOUTS ARE POSSIBLE. THE THREAT FOR SCATTERED STORMS OVER THE
COASTAL WATERS WILL CONTINUE THROUGH EARLY NEXT WEEK.

The radar

The Mobile radar (KMOB), 51 km away, was scanning. The volume nearest the first event began at 15:41 UTC.

Open the radar archive at this moment

Event by event

5 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Baldwin

When
July 11, 9:40 AM CST to 11:40 AM CST
Where
Baldwin County, 0.73 mi NE of Yupon to 0.92 mi NE of Yupon
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.408, -87.812

Baldwin County Emergency Managment reported flooding of water at least 6 inches deep over County Road 9 near U.S. Highway 98.

Flash Flood, Baldwin

When
July 11, 9:40 AM CST to 11:40 AM CST
Where
Baldwin County, 1.5 mi ENE of Fairhope Muni Arpt to 1.8 mi E of Fairhope Muni Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.474, -87.855

Baldwin County Emergency Management reported flooding of Highqay 181 near the intersection of County Road 32. They reported water to a depth of 8 inches flowing across the roadway.

Flash Flood, Baldwin

When
July 11, 10:07 AM CST to 11:45 AM CST
Where
Baldwin County, Barnwell to 0.38 mi E of Barnwell
Cause
Heavy Rain
Reported by
Public
Coordinates
30.420, -87.880

Flooding of water at least 6 inches in depth reported along Highway 98 near Barnwell.

Flash Flood, Baldwin

When
July 11, 10:07 AM CST to 11:45 AM CST
Where
Baldwin County, 3.19 mi ESE of Montrose to 3.37 mi ENE of Fairhope
Cause
Heavy Rain
Reported by
Public
Coordinates
30.547, -87.854

Fast flowing water up to one foot deep reported near the intersecion of Highway 181 and Highway 104 northeast of Fairhope.

Flood, Baldwin

When
July 11, 10:10 AM CST to 11:45 AM CST
Where
Baldwin County, 2.72 mi E of Fairhope to 3 mi E of Fairhope
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.525, -87.855

Water at least 6 inches in depth flowing over the intersection of Highway 181 and Highway 48 near Fairhope.

Flash Flood, Baldwin

When
July 11, 11:00 AM CST to 12:00 PM CST
Where
Baldwin County, 2.59 mi E of Houstonville to 2.45 mi ENE of Houstonville
Cause
Heavy Rain
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
30.503, -87.857

Baldwin County Emergency Management relayed Baldwin County Sherriff's Office report of multiple homes flooded on Highway 181 north of Twin Beech Road and County Road 44.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2013Every state in 2013This day in weather historyWarnings in Alabama, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472083, 472085, 472086, 472087, 472088, 472089.